Jump to content
Sign in to follow this  
compsports

Jane Pauley/Steroid/Bipolar Disorder/Lithium

Recommended Posts

compsports

Hi,

 

As I mentioned in the Andrew Solomon thread, Jane Pauley has a very similar history.

 

Several years ago, she was given steroids to treat hives and developed a manic reaction as a side effect:

 

http://www.nbcnews.com/id/5887567/ns/dateline_nbc-books/t/jane-pauley-shares-her-story/

 

Seemed to have had a manic reaction after one course of steroids.  When she started a second round, she developed depression and in response was provided a low dose antidepressant that made her worse.   It then caused mania which eventually caused her to be diagnosed with bipolar disorder even though she nor her family had a family history of this disorder.   She is now on Lithium for life all because of an adverse reaction to steroids.

 

CS

 

Share this post


Link to post
Share on other sites
Altostrata

!!!!!!

Share this post


Link to post
Share on other sites
mammaP

Shocking! Another person I would love to see here!

Share this post


Link to post
Share on other sites
JanCarol

Another one down, he died last year from heart attack, more than likely caused by the antipsychotics.  So sad to see an artist fall to these things.  But who has time to coddle him through the crisis?  Where is support for that?  So he's drugged and sent on his way, like Jane Pauley..... (gods I hate that "bipolar" label!)

 

Michael O'Hare, actor, Babylon 5, as told by J Michael Strazinsky.  Did this make you as angry as me?

 

 

http://www.youtube.com/watch?feature=player_embedded&v=AwyAo_YjtdM

Share this post


Link to post
Share on other sites
NewMe

I had the same reaction to prednisone. I thought I was insane. not one dr believes me to date. My dad had the same reaction.

 

Hallucinations - panic attacks - terror

Share this post


Link to post
Share on other sites
compsports

I had the same reaction to prednisone. I thought I was insane. not one dr believes me to date. My dad had the same reaction.

 

Hallucinations - panic attacks - terror

Hi NewMe,

 

I am so sorry you experienced this.   Sadly, doctors seem to learn in medical school not to believe patients when they state side effects.  It is a disgrace.

 

By the way, if I had gone through surgery with my former ENT for a septoplasty/turbinate reduction, I would have been prescribed steroids post operatively which horrified me.   Fortunately, current ENT does not do that although I have to deal with his wanting to presribed antibiotics in the same manner.   Another post.

 

By the way, here is a conversation I would love to have with physicians when they prescribe drugs.   "Well, since chances are you're not going to believe me if I report side effects, why should I take this drug?"   Have to think of a better way to say it but I think this is an important question to ask.

 

CS

Share this post


Link to post
Share on other sites
NewMe

Hi,

 

As I mentioned in the Andrew Solomon thread, Jane Pauley has a very similar history.

 

Several years ago, she was given steroids to treat hives and developed a manic reaction as a side effect:

 

http://www.nbcnews.com/id/5887567/ns/dateline_nbc-books/t/jane-pauley-shares-her-story/

 

Seemed to have had a manic reaction after one course of steroids.  When she started a second round, she developed depression and in response was provided a low dose antidepressant that made her worse.   It then caused mania which eventually caused her to be diagnosed with bipolar disorder even though she nor her family had a family history of this disorder.   She is now on Lithium for life all because of an adverse reaction to steroids.

 

CS

I had a manic episode (my only episode) after being on a 7 course of prednisone. Turns out my dad had the same reaction. 

Share this post


Link to post
Share on other sites
NewMe

 

I had the same reaction to prednisone. I thought I was insane. not one dr believes me to date. My dad had the same reaction.

 

Hallucinations - panic attacks - terror

Hi NewMe,

 

I am so sorry you experienced this.   Sadly, doctors seem to learn in medical school not to believe patients when they state side effects.  It is a disgrace.

 

By the way, if I had gone through surgery with my former ENT for a septoplasty/turbinate reduction, I would have been prescribed steroids post operatively which horrified me.   Fortunately, current ENT does not do that although I have to deal with his wanting to presribed antibiotics in the same manner.   Another post.

 

By the way, here is a conversation I would love to have with physicians when they prescribe drugs.   "Well, since chances are you're not going to believe me if I report side effects, why should I take this drug?"   Have to think of a better way to say it but I think this is an important question to ask.

 

CS

 

OOps sorry for double posting.

 

The modern day approach is a dose pack and not 7 days of pred - more like 3 days. I thought I was losing my mind and it was my first trip to the most scary place I had been mentally. All due to a case of poison ivy. I fine until I took Pred - aside from a severe case of itching

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy